MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC INFINITY ACUTE CARE SYSTEM (M540); PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT

DRAEGER MEDICAL SYSTEMS, INC INFINITY ACUTE CARE SYSTEM (M540); PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT
Catalog Number MS31422
Medical Device Problem Code Application Program Problem (2880)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.H3 other text : ongoing.
 
Event or Problem Description
It was reported that the spo2 alarm (on or off) is not stored in the iacs cockpit profile.The spo2 alarm is activated (on) and saved in the profile.When the patient is admitted after discharge (calling up the default profile), the spo2 alarm is deactivated again (off).Only when the profile is also saved in the m540 is the spo2 alarm automatically activated (on) when monitoring is started.The instructions for use gives no indication of this.Assessment of the situation: potential danger to the patient, as the spo2 alarm may be inadvertently deactivated.No adverse patient impact was reported.The infinity acute care system (iacs) includes an infinity medical cockpit paired with an infinity m540 bedside monitor.Involved infinity m540, ms31422, serial number (b)(6).
 
Event or Problem Description
See initial mfr.Report #.
 
Additional Manufacturer Narrative
A log file was provided which has been evaluated.The reported condition cannot be confirmed - the spo2 alarm was continuously enabled during the concerned period, multiple instances of active spo2 alarms were logged and, there's also evidence for user interaction with the device - the user has acknowledged spo2 alarms (alarm silence).Indications for the potential presence of a device malfunction were not found.The user facility has reported three similar events to dräger.Within the evaluation of the first complaint, the reported issue could be confirmed: a patient monitor m540 at which the spo2 alarm was disabled during the previous monitoring episode had been docked to the c500 cockpit of another bed place, the standard profile from the cockpit should have been restored to the newly introduced m540.The patient profile has spo2 alarm enabled by default but it was not restored to the m540, the spo2 alarm remained disabled.This was associated to a corrupt profile.It was thus recommended as a result of (b)(4) to re-load new profiles to each device in this care unit.The dräger s&s organization had soon started with this activity but this was not yet completed when the second and third instances of this phenomenon were observed by the user.As a consequence, the entire fleet has been uploaded with new profiles again to exclude that one device may not have been included in the measure and continues to spread the failure.The error condition has not recurred since then.Dräger has provided extensive testing of the conditions in the lab but was not able to duplicate the phenomenon and, it was also not observed at any other site so far.The aspect that the evaluated log file was not containing the same signature like the first one may be explained by the fact that the user wasn't 100% sure which device exhibited the issue the second time - there is a lot of "travelling" of the m540 monitors between the bed places in this ward.

Brand Name
INFINITY ACUTE CARE SYSTEM (M540)
Common Device Name
PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC.
3135 quarry road
telford PA
Manufacturer Contact
3135 quarry road
telford, PA 
9783798000
MDR Report Key17832077
Report Number1220063-2023-00033
Device Sequence Number15143505
Product Code MHX
UDI-Device Identifier04049098009799
UDI-Public(01)04049098009799(11)160831(17)161119(93)MS25520-39
Combination Product (Y/N)N
PMA/510(K) Number
K203088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMS31422
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Patient SexUnknown